MAUDE Adverse Event Report: WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE

WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE
Model Number CIE3-11-28-00
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient aspirated in recovery immediately post op in (b)(6) 2018 and was transferred to icu.She was there a while where she coughed excessively with spasms.The operating surgeon believes this may have caused the varilift-lx device to dislodge or migrate leading to the need for the revision surgery.Surgery occurred to reposition the device and add supplemental fixation.The device remains in the patient.There is no evidence of device failure or malfunction.
 
Event or Problem Description
Varilift-lx revision surgery 6 months post-op.

Brand Name
VARILIFT-LX
Common Device Name
LUMBAR INTERBODY FUSION DEVICE
Manufacturer (Section D)
WENZEL SPINE, INC.
1130 rutherford lane
suite 200
austin TX 78753
MDR Report Key8089098
Report Number3008009850-2018-00008
Device Sequence Number19172131
Product Code MAX
UDI-Device Identifier00813210020139
UDI-Public00813210020139
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2020
Device Model NumberCIE3-11-28-00
Device Lot NumberBB008C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR